April  2020, 19(4): 1915-1930. doi: 10.3934/cpaa.2020084

On a delayed epidemic model with non-instantaneous impulses

1. 

College of Mathematics, Taiyuan University of Technology, Taiyuan, Shanxi 030024, China

2. 

Departamento de Estatística, Análise Matemática e Optimización, Facultade de Matemáticas, Universidade de Santiago de Compostela, Santiago de Compostela 15782, Spain

3. 

Instituto de Matemáticas, Facultade de Matemáticas, Universidade de Santiago de Compostela, Santiago de Compostela 15782, Spain

*Corresponding author.

Dedicated to professor Tomás Caraballo on the occasion of his 60th birthday

Received  April 2019 Revised  October 2019 Published  January 2020

We introduce a non-instantaneous pulse vaccination model. Non-instantaneous impulsive nonlinear differential equations provide an adequate biomathematical model of some medical problems. In this paper we study some basic properties such as the attractiveness of the infection-free periodic solution and the permanence of some sub-population for a vaccine model where a constant fraction of the susceptible population is vaccinated in some periodic way. Our model is a system of nonlinear differential equations with impulses.

Citation: Liang Bai, Juan J. Nieto, José M. Uzal. On a delayed epidemic model with non-instantaneous impulses. Communications on Pure & Applied Analysis, 2020, 19 (4) : 1915-1930. doi: 10.3934/cpaa.2020084
References:
[1]

R. AgarwalS. Hristova and D. O'Regan, Noninstantaneous impulses in Caputo fractional differential equations and practical stability via Lyapunov functions, J. Franklin Inst., 354 (2017), 3097-3119.  doi: 10.1016/j.jfranklin.2017.02.002.  Google Scholar

[2]

R. Agarwal, S. Hristova and D. O'Regan, Non-Instantaneous Impulses in Differential Equations, Springer International Publishing, 2017. doi: 10.1007/978-3-319-66384-5.  Google Scholar

[3]

L. Bai and J. J. Nieto, Variational approach to differential equations with not instantaneous impulses, Appl. Math. Lett., 73 (2017), 44-48.  doi: 10.1016/j.aml.2017.02.019.  Google Scholar

[4]

L. BaiJ. J. Nieto and X. Wang, Variational approach to non-instantaneous impulsive nonlinear differential equations, J. Nonlinear Sci. Appl., 10 (2017), 2440-2448.  doi: 10.22436/jnsa.010.05.14.  Google Scholar

[5] D. Bainov and P. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, vol. 66, CRC Press, 1993.   Google Scholar
[6]

M. Benchohra, S. Litimein and J. J. Nieto, Semilinear fractional differential equations with infinite delay and non-instantaneous impulses, Journal of Fixed Point Theory and Applications, 21 (2019), 21. doi: 10.1007/s11784-019-0660-8.  Google Scholar

[7]

F. Brauer and C. Castillo-Chavez, Mathematical Models in Population Biology and Epidemiology, Springer-Verlag GmbH, 2012. doi: 10.1007/978-1-4614-1686-9.  Google Scholar

[8]

K. L. Cooke and P. Van Den Driessche, Analysis of an SEIRS epidemic model with two delays, J. Math. Biol., 35 (1996), 240-260.  doi: 10.1007/s002850050051.  Google Scholar

[9]

O. Diekmann and J. Heesterbeek, Mathematical Epidemiology of Infectious Diseases: Model Building, Analysis and Interpretation, Wiley Series in Mathematical & Computational Biology, Wiley, 2000.  Google Scholar

[10]

S. GaoL. ChenJ. J. Nieto and A. Torres, Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine, 24 (2006), 6037-6045.  doi: 10.1016/j.chaos.2006.04.061.  Google Scholar

[11]

H. Guo, L. Chen and X. Song, Dynamical properties of a kind of SIR model with constant vaccination rate and impulsive state feedback control, Int. J. Biomath., 10 (2017), 1750093. doi: 10.1142/S1793524517500930.  Google Scholar

[12]

E. Hernández and D. O'Regan, On a new class of abstract impulsive differential equations, Proc. Amer. Math. Soc., 141 (2013), 1641-1649.  doi: 10.1090/S0002-9939-2012-11613-2.  Google Scholar

[13]

J. Jiao, S. Cai and L. Li, Impulsive vaccination and dispersal on dynamics of an SIR epidemic model with restricting infected individuals boarding transports, Physica A: Statistical Mechanics and its Applications, 449 (2016), 145 – 159. doi: 10.1016/j.physa.2015.10.055.  Google Scholar

[14]

A. Khaliq and M. U. Rehman, On variational methods to non-instantaneous impulsive fractional differential equation, Applied Mathematics Letters, 83 (2018), 95-102.  doi: 10.1016/j.aml.2018.03.014.  Google Scholar

[15]

V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of Impulsive Differential Equations, vol. 6, World Scientific, 1989. doi: 10.1142/0906.  Google Scholar

[16]

Y. Luo, S. Gao and S. Yan, Pulse vaccination strategy in an epidemic model with two susceptible subclasses and time delay, Appl. Math., 2 (2011), 57. doi: 10.4236/am.2011.21007.  Google Scholar

[17]

D. J. Nokes and J. Swinton, Vaccination in pulses: a strategy for global eradication of measles and polio?, Trends Microbiol., 5 (1997), 14-19.   Google Scholar

[18]

A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, vol. 14 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, World Scientific Publishing Co., Inc., River Edge, NJ, 1995. doi: 10.1142/9789812798664.  Google Scholar

[19]

H. Smith, An Introduction to Delay Differential Equations with Applications to the Life Sciences, Springer, 2010. doi: 10.1007/978-1-4419-7646-8.  Google Scholar

[20]

R. Terzieva, Some phenomena for non-instantaneous impulsive differential equations, Int. J. Pure Appl. Math., 119 (2018), 483-490.   Google Scholar

[21]

J. Wang, Stability of noninstantaneous impulsive evolution equations, Appl. Math. Lett., 73 (2017), 157 – 162. doi: 10.1016/j.aml.2017.04.010.  Google Scholar

[22]

Y. Xiao and L. Chen, Modeling and analysis of a predator-prey model with disease in the prey, Math. Biosci., 171 (2001), 59-82.  doi: 10.1016/S0025-5564(01)00049-9.  Google Scholar

[23]

D. YangJ. Wang and D. O'Regan, On the orbital hausdorff dependence of differential equations with non-instantaneous impulses, Comptes Rendus Mathematique, 356 (2018), 150-171.  doi: 10.1016/j.crma.2018.01.001.  Google Scholar

[24]

B. Zhu and L. Liu, Periodic boundary value problems for fractional semilinear integro-differential equations with non-instantaneous impulses, Boundary Value Problems, 2018. doi: 10.1186/s13661-018-1048-1.  Google Scholar

show all references

References:
[1]

R. AgarwalS. Hristova and D. O'Regan, Noninstantaneous impulses in Caputo fractional differential equations and practical stability via Lyapunov functions, J. Franklin Inst., 354 (2017), 3097-3119.  doi: 10.1016/j.jfranklin.2017.02.002.  Google Scholar

[2]

R. Agarwal, S. Hristova and D. O'Regan, Non-Instantaneous Impulses in Differential Equations, Springer International Publishing, 2017. doi: 10.1007/978-3-319-66384-5.  Google Scholar

[3]

L. Bai and J. J. Nieto, Variational approach to differential equations with not instantaneous impulses, Appl. Math. Lett., 73 (2017), 44-48.  doi: 10.1016/j.aml.2017.02.019.  Google Scholar

[4]

L. BaiJ. J. Nieto and X. Wang, Variational approach to non-instantaneous impulsive nonlinear differential equations, J. Nonlinear Sci. Appl., 10 (2017), 2440-2448.  doi: 10.22436/jnsa.010.05.14.  Google Scholar

[5] D. Bainov and P. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, vol. 66, CRC Press, 1993.   Google Scholar
[6]

M. Benchohra, S. Litimein and J. J. Nieto, Semilinear fractional differential equations with infinite delay and non-instantaneous impulses, Journal of Fixed Point Theory and Applications, 21 (2019), 21. doi: 10.1007/s11784-019-0660-8.  Google Scholar

[7]

F. Brauer and C. Castillo-Chavez, Mathematical Models in Population Biology and Epidemiology, Springer-Verlag GmbH, 2012. doi: 10.1007/978-1-4614-1686-9.  Google Scholar

[8]

K. L. Cooke and P. Van Den Driessche, Analysis of an SEIRS epidemic model with two delays, J. Math. Biol., 35 (1996), 240-260.  doi: 10.1007/s002850050051.  Google Scholar

[9]

O. Diekmann and J. Heesterbeek, Mathematical Epidemiology of Infectious Diseases: Model Building, Analysis and Interpretation, Wiley Series in Mathematical & Computational Biology, Wiley, 2000.  Google Scholar

[10]

S. GaoL. ChenJ. J. Nieto and A. Torres, Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine, 24 (2006), 6037-6045.  doi: 10.1016/j.chaos.2006.04.061.  Google Scholar

[11]

H. Guo, L. Chen and X. Song, Dynamical properties of a kind of SIR model with constant vaccination rate and impulsive state feedback control, Int. J. Biomath., 10 (2017), 1750093. doi: 10.1142/S1793524517500930.  Google Scholar

[12]

E. Hernández and D. O'Regan, On a new class of abstract impulsive differential equations, Proc. Amer. Math. Soc., 141 (2013), 1641-1649.  doi: 10.1090/S0002-9939-2012-11613-2.  Google Scholar

[13]

J. Jiao, S. Cai and L. Li, Impulsive vaccination and dispersal on dynamics of an SIR epidemic model with restricting infected individuals boarding transports, Physica A: Statistical Mechanics and its Applications, 449 (2016), 145 – 159. doi: 10.1016/j.physa.2015.10.055.  Google Scholar

[14]

A. Khaliq and M. U. Rehman, On variational methods to non-instantaneous impulsive fractional differential equation, Applied Mathematics Letters, 83 (2018), 95-102.  doi: 10.1016/j.aml.2018.03.014.  Google Scholar

[15]

V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of Impulsive Differential Equations, vol. 6, World Scientific, 1989. doi: 10.1142/0906.  Google Scholar

[16]

Y. Luo, S. Gao and S. Yan, Pulse vaccination strategy in an epidemic model with two susceptible subclasses and time delay, Appl. Math., 2 (2011), 57. doi: 10.4236/am.2011.21007.  Google Scholar

[17]

D. J. Nokes and J. Swinton, Vaccination in pulses: a strategy for global eradication of measles and polio?, Trends Microbiol., 5 (1997), 14-19.   Google Scholar

[18]

A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, vol. 14 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, World Scientific Publishing Co., Inc., River Edge, NJ, 1995. doi: 10.1142/9789812798664.  Google Scholar

[19]

H. Smith, An Introduction to Delay Differential Equations with Applications to the Life Sciences, Springer, 2010. doi: 10.1007/978-1-4419-7646-8.  Google Scholar

[20]

R. Terzieva, Some phenomena for non-instantaneous impulsive differential equations, Int. J. Pure Appl. Math., 119 (2018), 483-490.   Google Scholar

[21]

J. Wang, Stability of noninstantaneous impulsive evolution equations, Appl. Math. Lett., 73 (2017), 157 – 162. doi: 10.1016/j.aml.2017.04.010.  Google Scholar

[22]

Y. Xiao and L. Chen, Modeling and analysis of a predator-prey model with disease in the prey, Math. Biosci., 171 (2001), 59-82.  doi: 10.1016/S0025-5564(01)00049-9.  Google Scholar

[23]

D. YangJ. Wang and D. O'Regan, On the orbital hausdorff dependence of differential equations with non-instantaneous impulses, Comptes Rendus Mathematique, 356 (2018), 150-171.  doi: 10.1016/j.crma.2018.01.001.  Google Scholar

[24]

B. Zhu and L. Liu, Periodic boundary value problems for fractional semilinear integro-differential equations with non-instantaneous impulses, Boundary Value Problems, 2018. doi: 10.1186/s13661-018-1048-1.  Google Scholar

Figure 1.  Simulation with $ R^*<1 $, infection-free solution
Figure 2.  Simulation with $ R_*>1 $, permanence of infected population
[1]

Shangzhi Li, Shangjiang Guo. Permanence and extinction of a stochastic SIS epidemic model with three independent Brownian motions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2693-2719. doi: 10.3934/dcdsb.2020201

[2]

Shuang-Lin Jing, Hai-Feng Huo, Hong Xiang. Modelling the effects of ozone concentration and pulse vaccination on seasonal influenza outbreaks in Gansu Province, China. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021113

[3]

Yu Yang, Jinling Zhou, Cheng-Hsiung Hsu. Critical traveling wave solutions for a vaccination model with general incidence. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021087

[4]

Renhao Cui. Asymptotic profiles of the endemic equilibrium of a reaction-diffusion-advection SIS epidemic model with saturated incidence rate. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2997-3022. doi: 10.3934/dcdsb.2020217

[5]

Wei Wang, Wanbiao Ma, Xiulan Lai. Sufficient conditions for global dynamics of a viral infection model with nonlinear diffusion. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3989-4011. doi: 10.3934/dcdsb.2020271

[6]

Miroslav Bulíček, Victoria Patel, Endre Süli, Yasemin Şengül. Existence of large-data global weak solutions to a model of a strain-limiting viscoelastic body. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021053

[7]

Lu Xu, Chunlai Mu, Qiao Xin. Global boundedness of solutions to the two-dimensional forager-exploiter model with logistic source. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3031-3043. doi: 10.3934/dcds.2020396

[8]

Harumi Hattori, Aesha Lagha. Global existence and decay rates of the solutions for a chemotaxis system with Lotka-Volterra type model for chemoattractant and repellent. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021071

[9]

Lara Abi Rizk, Jean-Baptiste Burie, Arnaud Ducrot. Asymptotic speed of spread for a nonlocal evolutionary-epidemic system. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021064

[10]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2021, 13 (1) : 1-23. doi: 10.3934/jgm.2020032

[11]

Zhimin Chen, Kaihui Liu, Xiuxiang Liu. Evaluating vaccination effectiveness of group-specific fractional-dose strategies. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021062

[12]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[13]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[14]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[15]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[16]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[17]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[18]

Tadahiro Oh, Yuzhao Wang. On global well-posedness of the modified KdV equation in modulation spaces. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2971-2992. doi: 10.3934/dcds.2020393

[19]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[20]

Wided Kechiche. Global attractor for a nonlinear Schrödinger equation with a nonlinearity concentrated in one point. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021031

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (334)
  • HTML views (165)
  • Cited by (5)

Other articles
by authors

[Back to Top]